MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125325-23
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Visual inspections were performed on the returned device.The reported dislodgement was confirmed.The reported physical resistance and difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported dislodgement, physical resistance, difficulty to remove and subsequent patient effect of foreign body in patient appear to be related to challenging anatomical conditions.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion with heavy calcification and heavy tortuosity in the proximal circumflex and proximal left anterior descending coronary artery.The 3.25 x 23 mm xience alpine stent delivery system (sds) was advanced with resistance and became stuck in the ostial circumflex/left main artery.The sds was withdrawn, but the stent remained lodged in calcium.A small balloon catheter was advanced up to the dislodged stent and the balloon was put through the dislodged stent and was able to remove the dislodged stent from the calcification.However, when the sds was being retrieved the stent became lost in the left main.Fluoroscopy could not locate the dislodged stent.It was uncertain if the dislodged stent remained free floating in the patient anatomy.The procedure was aborted due to the heavily calcified vessel.The patient remained stable during and after the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8636403
Report Number2024168-2019-04046
Device Sequence Number1992134
Product Code NIQ
UDI-Device Identifier08717648199455
UDI-Public08717648199455
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Catalogue Number1125325-23
Device Lot Number8032641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR